Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

177 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can removal of Mirena IUD cause urinating problem?

Hello I had the MIRENA IUD for almost 3 years I recently took it off and 4 days after I had some bleeding. My concern is I am not bleeding any longer but there was brown discharge coming down. It also hurts when I have intercourse. It also burns when I urinate. I dont have urgency too pee nor pee frequently. Is this normal?
Wed, 31 Aug 2016
Report Abuse
OBGYN 's  Response
Hello,
I have gone through your query and understood the concern. The instrumentation done during the process of the removal of the IUD seems to be causing your symptoms of pain during intercourse and while passing urine. The discharge is the withdrawal bleeding seen as the hormone effect of the IUD wanes off. If this persists, please get further help from your consultant. Maintain proper genital hygiene, do not use strong soap solutions or douches and avoid wearing tampons. Hope this helps.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi i have the mirena coil fitted, it s been 2 and a half yrs now, but these last several weeks I ve not felt quite right with it an suffering soreness and tightening where it is, always urinating cause my bladder feels full all the time, so I thought I may have a urine infection, so It was checked an showed I had got 1, so I had taken antibiotics for 3 days and it didn t clear, I m not 1 to go to my GP due to work an busy time schedule, drank continuous water an cranberry juice, is this infection caused by the merina coil an is best to have it removed?

doctor1 MD

Hello my name is megan i just recently in march had my 2nd child who was premature and born ten weeks early due to an abbrubtion. I then had the mirena iud inserted about six weeks ago and went for my ultra sound yesterday and had to get the iud removed and reinserted today because it moved. My dr told me that i have a backwards uterus he reinserted the iud today and told me theres a possabilty it can move again is this sometging i should be concerened about as ive read stories with people having the same issues and the outcomes were all negative. Durring my pregnancy ive experienced really heavy bleeding for a few months which led to me haven my daughter ten weeks early and when the iud was insereted the first time ive experineced really bad cramps bloating and bleeding im just worried that the iud will dislodge itself again becoming a another problem

doctor1 MD

I removed the Mirena(IUD) a month ago after having it in for about 9.5 years total. I placed a new IUD after the 5 years were up. It s my first menstrual cycle after IUD removal and I have been excessively bleeding, soaking through in less then an hour. A day before my cycle started I stretched out while sleeping and I felt as if I pulled a pelvic muscle and at that moment experienced severe lower pelvic pain. I told myself if the pain persists I would see a physician the next day I spotted a little then the following day is when I have been just urinating clots of blood and soaking through where I am constantly changing my pad. I have never had heavy cycles I have a semi heavy first day then then about 3 very light days. I am still experiencing lower pelvic pain and I am now concerned. Is this normal since I had the Mirena in for so many years?